MAUDE Adverse Event Report: BIOMET UK LTD. OXF ANAT BRG RT LG SIZE 4 PMA; UNICONDYLAR KNEE PROSTHESIS

BIOMET UK LTD. OXF ANAT BRG RT LG SIZE 4 PMA; UNICONDYLAR KNEE PROSTHESIS
Model Number N/A
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 08/24/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).This is a combined initial / final report.Foreign report source: (b)(6).Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Concomitant medical products: medical product: oxford ph3 cementless fem sz l, catalog #: 154927, lot #: 6652664.Medical product: oxford uni cmntls tib sz d rm, catalog #: 166577, lot #: 6644901.Multiple mdr reports were filed for this event, please see associated reports: 3002806535-2020-00418, 3002806535-2020-00419.(b)(6).It was reported that there is no additional information available regarding the complaint.Therefore, no further information request will be done.As the product has not been received, the investigation was limited to the information provided; a review of device history records and complaint history.We have not been provided with x-rays or any supporting documentation which could provide additional information.A review of the manufacturing history records confirms no abnormalities or deviations reported.Risk assessment: the root cause of the issue could not be determined with the information currently available, therefore the specific failure cause within the risk table could not be selected for comparison.-for item 159583, lot 6666826: risk management report documents the estimated residual risk associated with the reported event.The reported event states revision due to loosening.Loss of fixation is documented as a potential harm as an outcome of a number of hazards assessed by the above referenced rmf.Loss of fixation is considered a severity of 3: moderate, which as per the severity table listed within the rmr is defined as prescribed medical or surgical intervention to preclude permanent impairment of a body function or body structure.Contributed to minor, temporary, or medically reversible injury.The outcome of the reported event (surgical intervention) is considered to be within the severity of the rmr.-for item 154927, lot 6652664 and item 166577, lot 6644901: risk management report documents the estimated residual risk associated with the reported event.The reported event states revision due to loosening.Loss of fixation is documented as a potential harm as an outcome of a number of hazards assessed by the above referenced rmf.Loss of fixation is considered a severity of 3: moderate, which as per the severity table listed within the rmr is defined as prescribed medical or surgical intervention to preclude permanent impairment of a body function or body structure.Contributed to minor, temporary, or medically reversible injury.The outcome of the reported event (surgical intervention) is considered to be within the severity of the rmr.In order to calculate the occurrence rate, sales and complaint data for these item numbers has been obtained, and is attached for a period of the last 3 calendar years prior to notification date, being (b)(6) 2020.For item 159583, lot 6666826: - sales (2017 to 2020) = 9785 units.- complaints search was conducted for events occurring between (b)(6) 2017 to (b)(6) 2020 for item 159583.- 2 complaints were identified for this item number including (b)(4).- therefore, the calculated occurrence rate is 2 in 9785 or (b)(4).- multiple hazards and hazardous situations result in a harm of loss of fixation.The root cause of the above complaint has not been determined, therefore a specific hazard cannot be selected.As a hazard cannot be selected, the occurrence score for one hazard cannot be attributed to all events, and therefore cannot be used for comparison.For item 154927, lot 6652664: - sales (2017 to 2020) = 19345 units.- complaints search was conducted for events occurring between (b)(6) 2017 to (b)(6) 2020 for item 154927.- 3 complaints were identified for this item number including (b)(4).- therefore, the calculated occurrence rate is 3 in 19345 or (b)(4).- multiple hazards and hazardous situations result in a harm of loss of fixation.The root cause of the above complaint has not been determined, therefore a specific hazard cannot be selected.As a hazard cannot be selected, the occurrence score for one hazard cannot be attributed to all events, and therefore cannot be used for comparison.For item 166577, lot 6644901: - sales (2017 to 2020) = 9865 units.- complaints search was conducted for events occurring between (b)(6) 2017 to (b)(6) 2020 for item 166577.- 2 complaints were identified for this item number including (b)(4).- therefore, the calculated occurrence rate is 2 in 9865 or (b)(4).- multiple hazards and hazardous situations result in a harm of loss of fixation.The root cause of the above complaint has not been determined, therefore a specific hazard cannot be selected.As a hazard cannot be selected, the occurrence score for one hazard cannot be attributed to all events, and therefore cannot be used for comparison.No corrective or preventive actions are deemed necessary at this time.If any additional information becomes available, then the complaint will be reopened and investigated thoroughly.
 
Event or Problem Description
It was reported that a patient underwent an initial knee arthroplasty on (b)(6) 2020.Subsequently, a revision procedure due to medial loosening of the oxford tibial tray was performed on (b)(6) 2020.

Brand Name
OXF ANAT BRG RT LG SIZE 4 PMA
Common Device Name
UNICONDYLAR KNEE PROSTHESIS
Manufacturer (Section D)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK  CF31 3XA
MDR Report Key10545271
Report Number3002806535-2020-00417
Device Sequence Number3345372
Product Code NRA
UDI-Device Identifier05019279786299
UDI-Public05019279786299
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P010014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/25/2024
Device Model NumberN/A
Device Catalogue Number159583
Device Lot Number6666826
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/24/2020
Initial Report FDA Received Date09/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;